Alert archive / Kentucky / Flash Flood Warnings in 2015
Flash Flood Warning 87, NWS Jackson, KY
NWS Jackson, KY issued this flash flood warning at Dec 25, 2015, 11:42 AM EST for Knox County, McCreary County, Whitley County, Kentucky. It was in force for 4 hr. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 25, 2015, 11:42 AM EST (16:42 UTC)
- Expired
- Dec 25, 2015, 3:45 PM EST
- In force
- 4 hr
- Issued by
- NWS Jackson, KY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Knox County, KY, McCreary County, KY, Whitley County, KY
The radar
The Knoxville radar (KMRX), 85 km from the middle of the area, began a volume at 16:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 25, 12:03 PM EST | FLOOD | 1 Sw Hollyhill, KY | OSBORNE CREEK AND MARSH CREEK ARE OUT OF THEIR BANKS. |
| Dec 25, 1:00 PM EST | HEAVY RAIN 2.75 | Artemus, KY | |
| Dec 25, 1:18 PM EST | FLASH FLOOD | Flat Lick, KY | LICK BRANCH ROAD IMPASSABLE DUE TO FLASH FLOODING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 96 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.7 hours before the alert went out and 238 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 303 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 590 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 251 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
497
WGUS53 KJKL 251642
FFWJKL
KYC121-147-235-252045-
/O.NEW.KJKL.FF.W.0087.151225T1642Z-151225T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON KY
1142 AM EST FRI DEC 25 2015
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WHITLEY COUNTY IN SOUTH CENTRAL KENTUCKY...
KNOX COUNTY IN SOUTHEASTERN KENTUCKY...
SOUTHERN MCCREARY COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 345 PM EST
* AT 1141 AM EST...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE
WARNED AREA. UP TO TWO INCHES OF RAIN HAS ALREADY FALLEN IN SOME
AREAS AND AN ADDITION INCH OF RAIN IS LIKELY THROUGH MID
AFTERNOON. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
WILLIAMSBURG...BARBOURVILLE...WHITLEY CITY...BRUSH CREEK...JELLICO
CREEK...REDBIRD...AND BIMBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3660 8478 3696 8412 3694 8358 3680 8374
3679 8380 3673 8383 3665 8395 3663 8394
3659 8399
$$
ABE1 follow-up statement
640
WGUS73 KJKL 251907
FFSJKL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
207 PM EST FRI DEC 25 2015
KYC121-147-235-251916-
/O.CAN.KJKL.FF.W.0087.000000T0000Z-151225T2045Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WHITLEY KY-KNOX KY-MCCREARY KY-
207 PM EST FRI DEC 25 2015
...THE FLASH FLOOD WARNING FOR WHITLEY...KNOX AND SOUTHERN MCCREARY
COUNTIES IS CANCELLED...
THE HEAVY RAIN HAS ENDED AND FLASH FLOODING IS NO LONGER EXPECTED.
HOWEVER...RUNOFF FROM EARLIER RAINS WILL CONTINUE TO CAUSE HIGH
WATER IN SOME AREAS AND THE FLASH FLOOD WARNING HAS BEEN REPLACED BY
A FLOOD WARNING THROUGH 5 PM FOR MOST AREAS.
LAT...LON 3660 8478 3696 8412 3694 8358 3680 8374
3679 8380 3673 8383 3665 8395 3663 8394
3659 8399
$$
ABEWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this flash flood warning went out at Dec 25, 10:30 AM EST, 1 hour 12 minutes earlier.
Area forecast discussion, Dec 25, 10:30 AM EST, 1 hour 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1030 AM EST FRI DEC 25 2015 .UPDATE... ISSUED AT 1030 AM EST FRI DEC 25 2015 15Z SFC ANALYSIS SHOWS AN INVERTED TROUGH POKING NORTHEAST INTO CENTRAL AND EASTERN KENTUCKY. A LARGE AREA OF SHOWERS WITH EMBEDDED HEAVY RAINS AND THUNDERSTORMS IS SPREADING THROUGH EASTERN KENTUCKY...ASSOCIATED WITH THIS TROUGH. GIVEN THE HIGH PW AIR IN PLACE...ANY OF THE STRONGER CONVECTION HAS BEEN ABLE TO PUT DOWN A QUICK INCH OR SO LEADING TO WIDESPREAD PONDING OF WATER ON AREA ROADS AND LOCALIZED FLOODING. ON SATELLITE...THE CLOUD TOPS HAVE WARMED OVER THE AREA IN THE PAST FEW SCANS SO DO ANTICIPATE A WEAKENING OF THE SHOWERS AND A LESSENING OF THE RAINFALL RATES INTO THE AFTERNOON. HAVE UPDATED THE FORECAST TO REFLECT THE CURRENT RADAR TRENDS AND ALSO TO INCORPORATE THE LATEST HIGH RESOLUTION MODEL RUNS THROUGH THE EVENING. THE INITIAL BAND OF HEAVIER RAINS DID SLIP INTO OUR NORTHWEST COUNTIES LEADING TO FLOODING CONCERNS THERE THIS MORNING OUTSIDE OF THE FLOOD WATCH. HOWEVER...THE TREND IS FOR THE BULK OF ANY ADDITIONAL RAIN TO STAY SOUTH OF THE EARLIER SURGE. ACCORDINGLY...WILL CONTINUE THE FLOOD WATCH FOR LOCATIONS GENERALLY SOUTH OF INTERSTATE 64 AS THE HEAVIEST RAIN SHIFT TO THE SOUTHERN PARTS OF THE CWA. VIA COORDINATION WITH THE OHRFC HAVE ADJUSTED MANY OF THE RIVER POINTS ALONG THE CUMBERLAND AND KENTUCKY RIVERS TO TAKE INTO ACCOUNT THE CURRENT RAINFALL TOTALS AND THE AMOUNT EXPECTED TO FALL THROUGH THE NEXT 72 HOURS. BASED ON THIS...SOME RIVER ADVISORIES AND POSSIBLE FLOOD WARNINGS LOOK TO BE IN THE CARDS OVER THE NEXT 24 TO 36 HOURS. HAVE ALSO UPDATED THE HOURLY T AND TD GRIDS PER THE LATEST SHORTBLEND GUIDANCE...OBS...AND TRENDS. THESE UPDATES HAVE BEEN SENT TO THE NDFD AND WEB SERVERS. UPDATE ISSUED AT 755 AM EST FRI DEC 25 2015 ELEVATED CONVECTION HAS NOSED IN ACROSS CENTRAL KENTUCKY. THE HRRR RUNS HAVE HAD A HARD TIME CAPTURING THE NORTHEAST EXTENT OF THIS CONVECTION...BUT IT IS GRADUALLY WEAKENING WITH THE IR SATELLITE REVEALING WARMING CLOUD TOPS. RAINFALL RATES WITHIN THE MORE INTENSE SHOWERS AND STORMS FURTHER WEST AND SOUTHWEST HAVE BEEN WELL OVER AN INCH PER HOUR AT TIMES. STILL EXPECTING THE SOUTHERN PORTION OF OUR AREA TO BEGIN PICKING UP THROUGH MID-DAY...WITH ALREADY MORE NUMEROUS CONVECTION STARTING TO DEVELOP ACROSS NORTHERN TENNESSEE. HAVE FRESHENED UP THE HOURLY POP GRIDS TO ACCOUNT FOR THE LATEST RADAR TRENDS...OTHERWISE THE FORECAST REMAINS ON TRACK. && .SHORT TERM...(TODAY THROUGH SATURDAY) ISSUED AT 400 AM EST FRI DEC 25 2015 THE LATEST SURFACE MAP FEATURES A DEVELOPING INVERTED SURFACE TROUGH STEMMING FROM THE ARKLATEX REGION AND NOSING UP INTO WESTERN KENTUCKY...WITH A WEAKER AREA OF HIGH PRESSURE LOSING ITS GRIP ON THE OHIO VALLEY. ALOFT...DEEP TROUGHING IS RULING ACROSS THE WESTERN HALF OF THE COUNTRY...WHILE RIDGING IS HOLDING FAST OFF OF THE SOUTHEAST COAST. THIS IS RESULTING IN A DEEP MOISTURE FEED ACROSS THE MAJORITY OF THE MISSISSIPPI VALLEY. CONVECTION HAS INITIATED ALONG THE INVERTED SURFACE TROUGH AS WELL AS ACROSS THE DEEPER SOUTH...MAINLY THANKS TO ISENTROPIC ASCENT...ALTHOUGH THERE IS ALSO A WEAKER SHORT WAVE TROUGH MOVING INTO THE ARKLATEX REGION AS WELL. EASTERN KENTUCKY REMAINS ON THE FRINGE OF THE WEAKENING OHIO VALLEY PRESSURE. MANY VALLEYS HAVE DECOUPLED WITH THE THINNER CLOUD COVER EARLIER...RESULTING IN TEMPERATURES DOWN INTO THE MID 40S IN PLACES...ALONG WITH PATCHY DENSE FOG. THE MODELS CONTINUE TO SHOW QUITE A BIT OF RUN TO RUN VARIABILITY IN QPF AMOUNTS AND EXACT PLACEMENT. AS SUCH...HAVE STUCK CLOSE TO A GENERAL BLEND OF THE LATEST GUIDANCE AND THE PREVIOUS FORECAST. THE BULK OF THE HEAVIER PRECIPITATION LOOKS TO MAKE IT IN BETWEEN 15Z AND 21Z TODAY...WITH LOCATIONS GENERALLY SOUTH OF THE MOUNTAIN PARKWAY SEEING AMOUNTS IN THE 1.5 TO 2 INCH RANGE. THE SHORTER RANGE GUIDANCE ALSO SUGGESTS THAT AREAS ALONG AND SOUTH OF THE HAL ROGERS PARKWAY WILL BE MORE SUSCEPTIBLE TO THUNDERSTORMS AND HIGHER PRECIP RATES...SO WILL EMPHASIZE THE POTENTIAL FOR ISOLATED FLASH FLOODING WITHIN THE FLOOD WATCH THAT IS ALREADY OUT. ONE FACTOR THAT COULD POTENTIALLY LIMIT THE HIGHER RAINFALL RATE ACTIVITY IN OUR AREA IS HOW WELL CONVECTION GETS ORGANIZED TO OUR SOUTH...AS SOME OF THE CONVECTIVE MODELS ARE SHOWING A POTENTIAL TO CUTOFF THE MOISTURE FEED DURING THE DAY. SHOWERS...ALONG WITH A CHANCE OF THUNDERSTORMS WILL CONTINUE INTO TONIGHT AS THE INVERTED SURFACE TROUGH REMAINS CLOSE BY AND AT LEAST A MODEST LOW LEVEL JET REMAINS OVERHEAD. IN GENERAL...THE RAINFALL RATES SHOULD DIMINISH INTO TONIGHT...AS FORCING GRADUALLY WEAKENS ACROSS THE AREA. THIS WILL CONTINUE INTO SATURDAY...AS THE BOUNDARY GRADUALLY LIFTS NORTH OF THE REGION AND DEEPER MOISTURE TEMPORARILY EXITS. STUCK CLOSE TO THE BLEND ON THE TEMPERATURES. TODAY WILL FEATURE ABOUT A TEN DEGREE DIFFERENCE FROM NORTH TO SOUTH THANKS TO THE SURFACE BOUNDARY BISECTING THE AREA...WITH NEAR 60 NORTH OF I-64 AND UPPER 60S NEAR THE TENNESSEE BORDER. SATURDAY WILL BE THE WARMEST DAY BY FAR AS THE BOUNDARY SHIFTS NORTH. HIGHS WILL PEAK IN THE LOW TO MID 70S...EASILY ECLIPSING RECORDS FOR THE DATE. .LONG TERM...(SATURDAY NIGHT THROUGH THURSDAY) ISSUED AT 411 AM EST FRI DEC 25 2015 THE EXTENDED FORECAST BEGINS ON SATURDAY NIGHT WITH AN ACTIVE AND AMPLIFIED UPPER LEVEL PATTERN IN PLACE. A STRONG CLOSED UPPER LOW OVER TX CUT OFF FROM THE MAIN FLOW OVER THE NORTHERN CONUS TRUDGES EAST INTO THE LOWER MS VALLEY REGION BY MONDAY BEFORE LIFTING NORTHEAST INTO THE OH VALLEY BY MONDAY NIGHT. STILL...THIS SOUTHERN FLOW PUSHES THE LOW ALONG WITH A 110 KNOT JET STREAM CROSSING THE BASE OF THE TROUGH AS IT NEGATIVELY TILTS HEADING INTO THE OH VALLEY. THE RIDGE OVER THE ATLANTIC REMAINS IN PLACE AS THE NEXT WAVE TRACKS THROUGH THE LONG WAVE TROUGH OVER THE CENTRAL PLAINS AND INTO TX BEFORE IT TOO LIFTS NORTHEAST INTO THE OH VALLEY BY THURSDAY. THIS FEATURE AS WELL TRACKS NORTHEAST QUICKLY PUSHED ALONG WITH A 120 KNOT JET STREAK WITHIN A CONTINUED ACTIVE PATTERN. MODELS SEEM TO BE IN DECENT AGREEMENT WITH THE OVERALL LONG WAVE PATTERN AT LEAST THROUGH TUESDAY. THE SECOND MENTIONED WAVE TOWARDS THE END OF THE PERIOD DIFFERS GREATLY BETWEEN THE EURO AND THE GFS WITH THE GFS SETTING UP THE BULK OF THE PRECIP FURTHER EAST ON WEDNESDAY NIGHT. OTHERWISE...THE SUPER BLEND RESULTS MATCH NICELY WITH THE OVERALL MODEL TRENDS. DEALING WITH THE SPECIFICS ON SUNDAY...THE FRONT WILL REMAIN TO THE NORTHWEST TO START THE DAY ON SUNDAY. EAST KENTUCKY WILL BEGIN THE DAY IN THE WARM SECTOR WITH UNSEASONABLE WARM TEMPERATURES IN PLACE. IN FACT...THE JKL RECORD OF 71 IS IN JEOPARDY OF BEING TIED OR BROKEN. THE FRONT WILL SLIDE EAST THROUGH THE DAY ON SUNDAY BRINGING SHOWERS AND THUNDERSTORMS INTO THE AREA THROUGH THE DAY ON SUNDAY. MINIMAL INSTABILITY BUT PLENTY OF SHEAR WILL ALLOW FOR SOME THUNDERSTORM DEVELOPMENT THROUGH THE DAY AND INTO SUNDAY NIGHT. THE FRONT PASSES THROUGH THE AREA AS THE SURFACE LOW OUT WEST INTENSIFIES AND DEVELOPS A WARM THAT PUSHES FURTHER NORTH PUTTING EASTERN KENTUCKY IN MORE STRATIFORM PRECIP THROUGH MONDAY AND MONDAY NIGHT. DESPITE THIS...THE HEAVIER RAINFALL REMAINS OUT WEST IN CENTRAL KENTUCKY SO AT THIS TIME...NOT REAL CONCERNED FOR ANOTHER ROUND OF HEAVY RAINFALL. THE SYSTEM EXITS BY MONDAY NIGHT WITH DRIER WEATHER MOVING BACK INTO THE AREA WITH THE EXCEPTION OF SOME POST FRONTAL SHOWERS. THE NEXT LOW TAKES A FAMILIAR TRACK AS THE PREVIOUS ONE BUT DOES DEVELOP A BIT FURTHER EAST. IN FACT THE EURO BRINGS PRECIP TO THE AREA ON WEDNESDAY NIGHT BUT THE GFS DEVELOPS IT FURTHER EAST. THE DIFFERENCE BETWEEN THE TWO MODELS IS QUITE A BIT DIFFERENT AND THIS IS SHOWN WITH THE SUPER BLEND PUTTING LESS POP IN THE LATTER PORTION OF THE FORECAST. SO WILL HIGHLIGHT A LOW CONFIDENCE IN THE LAST COUPLE DAYS OF THE EXTENDED. WE ARE TRENDING TOWARD A MORE SEASONAL TEMPERATURE FORECAST IN THE COMING NEW YEAR. && .AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING) ISSUED AT 755 AM EST FRI DEC 25 2015 SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE INTO THE AREA THROUGH EARLY THIS AFTERNOON. CEILINGS WILL DROP DOWN TO IFR OR WORSE AT TIMES DURING THE HEAVIER CONVECTION. IN GENERAL...EXPECTING THE HEAVIER SHOWERS AND STORMS TO AFFECT LOCATIONS FROM WEST TO EAST AT THE TAF SITES BETWEEN 14 AND 19Z. OCCASIONAL LIGHT RAIN SHOWERS AND CONTINUED IFR OR LOWER CEILINGS LOOK TO HOLD IN THEREAFTER. LIGHT SOUTH TO SOUTHEAST WINDS WILL INCREASE TO 5 TO 10 KTS DURING THE DAY. THE DIRECTION WILL VARY FROM THE NORTHEAST TOWARDS I-64...TO THE SOUTH SOUTHWEST NEAR THE TENNESSEE BORDER...AS A SURFACE FRONT DEVELOPS ACROSS OUR AREA. && .JKL WATCHES/WARNINGS/ADVISORIES... FLOOD WATCH THROUGH SATURDAY MORNING FOR KYZ058>060-068-069-079- 080-083>088-104-106>120. && UPDATE...GREIF SHORT TERM...GEOGERIAN LONG TERM...SHALLENBERGER AVIATION...GEOGERIAN
Hazardous weather outlook, Dec 25, 5:13 AM EST, 6 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON KY 513 AM EST FRI DEC 25 2015 KYZ058>060-068-069-079-080-083>088-104-106>120-261200- ESTILL-POWELL-MENIFEE-ROCKCASTLE-JACKSON-PULASKI-LAUREL-WAYNE- MCCREARY-WHITLEY-KNOX-BELL-HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE- MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT-OWSLEY-PERRY-CLAY-LESLIE- LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...IRVINE...RAVENNA...CLAY CITY... STANTON...FRENCHBURG...BRODHEAD...MOUNT VERNON...MCKEE... ANNVILLE...BURNSIDE...SOMERSET...LONDON...MONTICELLO...STEARNS... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE... MIDDLESBORO...PINEVILLE...CUMBERLAND...HARLAN...SANDY HOOK... WEST LIBERTY...PAINTSVILLE...CAMPTON...SALYERSVILLE... PRESTONSBURG...WHEELWRIGHT...BEATTYVILLE...JACKSON...HINDMAN... PIPPA PASSES...BOONEVILLE...HAZARD...MANCHESTER...HYDEN... JENKINS...WHITESBURG...INEZ...COAL RUN...ELKHORN CITY... PIKEVILLE...SOUTH WILLIAMSON 513 AM EST FRI DEC 25 2015 ...FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. PATCHY DENSE FOG WILL BE SEEN IN THE DEEPER RIVER VALLEYS EARLY TODAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. HEAVY RAINFALL IS EXPECTED THROUGH TONIGHT...BRINGING A RISK OF FLOODING TO THE AREA. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS AT TIMES THROUGH SUNDAY EVENING. A PROLONGED PERIOD OF WET WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK. THIS WILL CONTINUE A RISK OF FLOODING ALONG CREEKS...STREAMS...AND EVENTUALLY THE LARGER RIVERS IF ROUNDS OF HEAVY RAINFALL MATERIALIZES. UNCERTAINTY REMAINS REGARDING THE POSITION AND AMOUNT OF RAINFALL THROUGH TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE RAINFALL OR FLOODING. KYZ044-050>052-261200- FLEMING-MONTGOMERY-BATH-ROWAN- INCLUDING THE CITIES OF...FLEMINGSBURG...CAMARGO... JEFFERSONVILLE...MOUNT STERLING...OWINGSVILLE...MOREHEAD 513 AM EST FRI DEC 25 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TODAY AND TONIGHT. THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF THUNDERSTORMS THROUGH SUNDAY EVENING. A PROLONGED PERIOD OF WET WEATHER WILL CONTINUE THROUGH EARLY NEXT WEEK. THIS WILL ALLOW FOR A RISK OF FLOODING ALONG CREEKS... STREAMS...AND EVENTUALLY RIVERS IF ROUNDS OF HEAVY RAINFALL MATERIALIZES. UNCERTAINTY REMAINS REGARDING THE POSITION AND AMOUNT OF RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN ANY REPORTS OF EXCESSIVE RAINFALL OR FLOODING THIS WEEKEND. GREIF/GEOGERIAN
In the hours before
Special weather statement, Dec 25, 9:20 AM EST, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
920 AM EST FRI DEC 25 2015
KYZ051-052-060-104-106-251500-
ROWAN-ELLIOTT-BATH-MENIFEE-MORGAN-
920 AM EST FRI DEC 25 2015
...AN AREA OF STRONG SHOWERS WILL AFFECT ROWAN...ELLIOTT...BATH...
MENIFEE...MORGAN...
AT 920 AM EST...AN AREA OF STRONG SHOWERS WITH EMBEDDED
THUNDERSTORMS WAS OVER RATLITT...OR NEAR FRENCHBURG...MOVING
NORTHEAST AT 40 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THESE SHOWERS.
LOCATIONS IMPACTED INCLUDE...
MOREHEAD...SANDY HOOK...FRENCHBURG...MARSHALL...WELLINGTON...SALT
LICK...CAMPSITES IN THE INDIAN CREEK AREA OF THE DANIEL BOONE
NATIONAL FORREST...TABOR...WAGNER STORE...LYTTEN...WRIGLEY...BRUIN...
LITTLE SANDY...BLAZE...VALE...DENNISTON...BLAIRS MILLS...WAGNER...
YALE AND CORNWELL.
THIS INCLUDES INTERSTATE 64 IN EASTERN KENTUCKY NEAR MILE MARKER 137.
HEAVY RAINFALL IS ALSO OCCURRING WITH THESE SHOWERS...WHICH WILL
CAUSE PONDING OF WATER ON ROADWAYS. LOCALIZED FLOODING IS ALSO
POSSIBLE. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3823 8309 3818 8305 3820 8304 3821 8301
3817 8298 3818 8292 3816 8291 3811 8289
3805 8295 3803 8301 3786 8369 3789 8375
3813 8370 3824 8331 3819 8327 3819 8324
3824 8322 3827 8318
TIME...MOT...LOC 1420Z 246DEG 33KT 3803 8356
GREIFLocal storm report, Dec 25, 10:19 AM EST, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1019 AM EST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1015 AM FLOOD JEFFERSONVILLE 37.97N 83.83W
12/25/2015 MONTGOMERY KY 911 CALL CENTER
STOPPED UP CULVERTS CAUSING PONDING OF WATER ON HWY 460
NEAR SCIENCE RIDGE ROAD AND ON HWY 599.
&&
ABELocal storm report, Dec 25, 10:25 AM EST, 1 hour 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1025 AM EST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1020 AM FLOOD CLAY CITY 37.86N 83.93W
12/25/2015 POWELL KY 911 CALL CENTER
MINOR FLOODING NOTED ON ADAMS RIDGE ROAD AND HARDWICK
CREEK ROAD.
&&
ABELocal storm report, Dec 25, 11:13 AM EST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1113 AM EST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM FLOOD DABNEY 37.18N 84.55W
12/25/2015 PULASKI KY TRAINED SPOTTER
ONE INCH OF FLOWING WATER OVER ROAD AT THE CORNER OF PINE
HILL ROAD AND BARNES RD.
&&
TBREWERLocal storm report, Dec 25, 11:17 AM EST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1117 AM EST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1104 AM FLOOD 3 S DABNEY 37.14N 84.55W
12/25/2015 PULASKI KY TRAINED SPOTTER
ONE INCH OF FLOWING WATER OVER THE ROAD BETWEEN
BARNESBURG AND WELBORN RD.
&&
TBREWERLocal storm report, Dec 25, 11:24 AM EST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
1124 AM EST FRI DEC 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1100 AM FLOOD 1 SE KNOB LICK 37.65N 84.10W
12/25/2015 ESTILL KY PUBLIC
PUBLIC REPORT OF A CREEK OUT OF ITS BANKS IN THE KNOB
LICK AREA OF ESTILL COUNTY.
&&
ABEThe office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 9:04 AM EST | Special Weather Statement | JKL | Jackson, Lee, Owsley | 41 min |
| Dec 25, 9:20 AM EST | Special Weather Statement | JKL | Elliott, Menifee, Rowan | 40 min |
| Dec 25, 9:49 AM EST | Areal Flood Advisory | JKL | Bath, Elliott, Estill, Menifee, Montgomery, Morgan and 2 more | 5 hr |
| Dec 25, 10:01 AM EST | Areal Flood Advisory | JKL | Clay, Jackson, Laurel, Pulaski, Rockcastle | 5 hr |
| Dec 25, 10:10 AM EST | Areal Flood Advisory | JKL | Knox, Laurel, McCreary, Pulaski, Wayne, Whitley | 6 hr |
| Dec 25, 10:37 AM EST | Areal Flood Advisory | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 11 hr |
| Dec 25, 11:10 AM EST | Areal Flood Advisory | JKL | Breathitt, Clay, Floyd, Knott, Leslie, Letcher and 2 more | 4 hr |
| Dec 25, 12:16 PM EST | Flash Flood Warning | JKL | Bell, Clay, Harlan, Knox, Leslie, Letcher and 2 more | 4 hr |
| Dec 25, 12:53 PM EST | River Flood Advisory | JKL | Estill, Powell | 3 days |
| Dec 25, 2:05 PM EST | Areal Flood Warning | JKL | Bell, Clay, Knox, Leslie, McCreary, Whitley | 3 hr |
Nearby
Flash Flood Warnings in Kentucky, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.